Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 224, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2011, 4:30 PM CDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 27, 2011, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS53 KLMK 272130 CCA SVRLMK KYC031-061-085-227-272200- /O.NEW.KLMK.SV.W.0224.110427T2130Z-110427T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION FOR SPEED OF STORM NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM CDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY... EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 500 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HADLEY...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... BROWNSVILLE... REEDYVILLE AND ROUNDHILL... HUFF AND BLACK GOLD... MOUTARDIER AND BROADWAY... ANNETA AND PONDEROSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && LAT...LON 3753 8640 3723 8607 3695 8662 3708 8677 TIME...MOT...LOC 2128Z 227DEG 67KT 3711 8657 WIND...HAIL 60MPH 1.00IN $$ DK
2 follow-up statements
855 WWUS53 KLMK 272147 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 547 PM EDT WED APR 27 2011 KYC031-227-272157- /O.CAN.KLMK.SV.W.0224.000000T0000Z-110427T2200Z/ BUTLER KY-WARREN KY- 447 PM CDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND EASTERN BUTLER COUNTIES IS CANCELLED... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3713 8634 3724 8643 3743 8629 3723 8607 TIME...MOT...LOC 2147Z 227DEG 67KT 3735 8624 $$ KYC061-085-272200- /O.CON.KLMK.SV.W.0224.000000T0000Z-110427T2200Z/ GRAYSON KY-EDMONSON KY- 447 PM CDT WED APR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EDMONSON AND SOUTHERN GRAYSON COUNTIES... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADWAY...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... MAINLY RURAL AREAS OF EDMONSON AND SOUTHERN GRAYSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && LAT...LON 3713 8634 3724 8643 3743 8629 3723 8607 TIME...MOT...LOC 2147Z 227DEG 67KT 3735 8624 WIND...HAIL 60MPH 1.00IN $$ MP
646 WWUS53 KLMK 272200 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM CDT WED APR 27 2011 KYC061-085-272209- /O.EXP.KLMK.SV.W.0224.000000T0000Z-110427T2200Z/ GRAYSON KY-EDMONSON KY- 500 PM CDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EDMONSON AND SOUTHERN GRAYSON COUNTIES WILL EXPIRE AT 500 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3713 8634 3724 8643 3743 8629 3723 8607 TIME...MOT...LOC 2159Z 227DEG 67KT 3750 8603 $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:39 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 27, 2:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT WED APR 27 2011
.SHORT TERM (TONIGHT AND THURSDAY)...
...SEVERE WEATHER STILL APPEARS LIKELY OVER MUCH OF FCST AREA LATE
THIS AFTERNOON AND EVENING...
SHORT TERM FCST SCENARIO CONTINUES TO EVOLVE AND BECOME A LITTLE
CLEARER THIS AFTERNOON...ALTHOUGH STILL UNCERTAINLY EXISTS AS TO
COVERAGE OF SEVERE POTENTIAL. CURRENTLY...RAIN AND EMBEDDED
CONVECTION COVERS MUCH OF CENTRAL KY ON NRN EXTENT OF RAPIDLY
DEVELOPING SEVERE CONVECTION/SUPERCELLS OVER MIDDLE TN AND MS. THIS
AREA IS OCCURRING ALONG AND EAST OF UPPER JET AXIS WHICH IS PUNCHING
NEWD ACROSS THE LOWER MS VALLEY EAST OF MID-LEVEL SHORTWAVE. THIS IS
THE PRIMARY FOCUS AREA (TN MS AL) FOR WIDESPREAD SEVERE WEATHER AND
TORNADOES AS PER THE OUTLOOK FROM THE STORM PREDICTION CENTER. THE
ACTIVITY ON NRN EXTENT OVER CENTRAL KY IS WITHIN AN AIR MASS WHICH
IS NOT VERY UNSTABLE AT THIS TIME...AND ACTIVITY HAS REMAINED BENIGN
SO FAR THIS AFTERNOON.
AT THE SAME TIME...THUNDERSTORMS WITH HAIL ARE OCCURRING OVER SERN
MO AND NRN ARK ALONG AND LEFT OF THE UPPER JET STREAK (LEFT EXIT
REGION) WITHIN AREA OF COOL AIR ALOFT JUST AHEAD OF THE MID-LEVEL
SHORTWAVE. THESE CELLS WILL ROTATE NNEWD FOR THE REST OF THE
AFTERNOON INTO ERN MO SRN IL AND WRN KY.
OUR BEST CHANCE OF SEVERE THUNDERSTORMS APPEARS TO BE IN THE
DOWNWIND NOSE OF THE DRY SLOT...I.E. ALONG THE AXIS OF THE UPPER
LEVEL JET IN THE EXIT REGION. THIS WOULD OCCUR AS CELLS CONTINUE TO
DEVELOP ON THE WRN EDGE OF THE MOIST AXIS FROM WRN KY TO NRN MS AND
MOVE NNEWD. AREA RADARS ALREADY SHOW NUMEROUS CELLS IN THIS AXIS
WHICH WILL WORK INTO CENTRAL KY LATER THIS AFTERNOON. AT THIS TIME
THERE IS NOT A GREAT DEAL OF ORGANIZATION TO THESE CELLS...BUT THIS
COULD CHANGE AS THE AIR MASS IN THE NOSE OF THE DRY SLOT
DESTABILIZES TO THE WEST OF THE CURRENT ACTIVITY FROM WRN KY TO NRN
MS. THE GREATEST INSTABILITY ACTUALLY SHOULD CONTINUE TO BE JUST
TO THE WEST OF THE ONGOING AND EXPECTED STORMS...ALLOWING MORE CELLS
TO DEVELOP IN THE NOSE OF THE JET AND ON THE WRN END OF THE CURRENT
THUNDERSTORM ACTIVITY. IN ADDITION...THE KLVX DOPPLER RADAR VERTICAL
WIND PROFILE SHOWS THAT LOW-LEVEL WINDS HAVE INCREASED GRADUALLY
OVER THE LAST FEW HOURS (PER MODEL FORECASTS) IN RESPONSE TO THE
MID-TO-UPPER-LEVEL JET STREAK AND AS A SURFACE LOW SLOWLY WORKS NEWD
FROM NERN ARK. AS A RESULT...ALTHOUGH IT IS LESS CLEAR CUT HOW
SEVERE WEATHER WILL EVOLVE OVER OUR AREA (VERSUS IN THE NRN GULF
STATES)...PARAMETERS ARE STILL THERE FOR AN ORGANIZED SEVERE THREAT
TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE
COLD FRONT AS THE SURFACE LOW RIDES NE ALONG THIS BOUNDARY. WE WILL
CONTINUE TO MONITOR THE SITUATION.
ASSUMING SEVERE STRUMS EVOLVE...BOWING SEGMENTS WOULD BE THE MOST
LIKELY STORM MODE GIVEN EXPECTED RAPID STORM MOVEMENT...AND AS DRIER
AIR ALOFT WITHIN THE DRY SLOT POTENTIALLY MIXES INTO THE BACK SIDE
OF STORMS ENHANCING EVAPORATIVE COOLING AND DOWNDRAFTS. HAIL ALSO
MAY OCCUR WITH CELLS CLOSEST TO THE DRIER AIR ALOFT. WITH THE
EXPECTED SHEAR PROFILE...SOME TORNADOES ALSO COULD OCCUR ASSOCIATED
WITH SUPERCELLS AND BOWING SEGMENTS. HEAVY RAIN MAY RENEW FLASH
FLOOD PROBLEMS.
ALL THIS MESS WILL FINALLY MOVE OUT LATER TONIGHT AS THE COLD FRONT
SWEEPS THROUGH AND SWITCHES WINDS TO QUITE GUSTY FROM THE SW. LOW
CLOUDS WILL ALSO MOVE IN BEHIND THE SYSTEM...ESPECIALLY OVER NRN
AREAS WHERE A FEW BENIGN SHOWERS COULD OCCUR OVERNIGHT.
ON THURSDAY...REMAINING LOW CLOUDS OVER NRN AND ERN AREAS WILL CLEAR
OUT. AS ANOTHER SHORTWAVE ROTATES EWD ACROSS THE LOWER GREAT LAKES
THURSDAY AFTERNOON...MODELS SUGGEST ENOUGH MOISTURE AND COOL AIR
ALOFT TO STEEPEN LAPSE RATES SUFFICIENTLY FOR SCATTERED SHOWERS AND
LOW-TOP THUNDERSTORMS ACROSS NRN PARTS OF OUR FCST AREA...POSSIBLY
WITH SMALL HAIL IN THE STRONGEST CELLS. ANY ADDITIONAL RAINFALL
WHICH OCCURS WILL BE BRIEF AND SHOULD NOT COMPLICATE FLOODING
ISSUES. ANY CELLS WILL WEAKEN QUICKLY BY OR AFTER SUNSET THURSDAY
EVENING.
.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
THURSDAY NIGHT - SATURDAY...
WE WILL SIT IN AN UPPER LEVEL TROUGH THURSDAY NIGHT KEEPING LOW
CLOUDS AND SOME LIGHT RAIN SHOWERS AROUND. BOTH THE NAM/GFS AGREE ON
THE SHORTWAVE BRINGING IN SOME LIGHT PRECIP OVER PARTS OF THE
ENTIRE AREA THURSDAY EVENING. QPF AMOUNTS ARE EXPECTED TO BE LIGHT
UNDER A TENTH OF AN INCH.
FRIDAY AND MUCH OF SATURDAY WILL BE DRY DUE TO A RIDGE OF HIGH
PRESSURE. SOME MUCH WANTED SUNSHINE WILL MAKE AN APPEARANCE FINALLY.
TEMPERATURES ON FRIDAY WILL WARM TO AROUND 70...WITH HIGHS ON
SATURDAY WARMING TO THE MID AND UPPER 70S. WILL HAVE TO DEAL WITH
SOME MID AND UPPER LEVEL CLOUDS MOVING BACK INTO THE AREA LATE
SATURDAY.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT AND SUNDAY...
EVERYWHERE ON SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING HAS
TRENDED SLIGHTLY SLOWER WITH THIS FRONTAL PROGRESSION DEPENDING ON
HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE CONTINUED TO INCREASE
POPS AND HAVE INCLUDED LIKELY SHOWERS AND THUNDERSTORMS ON SUNDAY
NIGHT ALONG AND WEST OF I 65.. CURRENTLY WITH FRONTAL PROGRESSION
QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO AN INCH AND A HALF
THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS RECOVERY AHEAD OF THIS
RAIN...FEEL IMPACTS WOULD BE LIMITED TO SLOWER REGRESSION OF THE
AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE LOWER 70S ON SUNDAY AND IN THE UPPER
60S ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S
AND SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT - WEDNESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE 60S AND 70 AND LOWS IN THE MID 40S.
&&
.AVIATION (18Z TAF ISSUANCE)...
AT 1730Z...AREA OF RAIN AND EMBEDDED CONVECTION WAS MOVING NE AND
AFFECTING BWG. THE RAIN WILL PUSH ACROSS SDF AND LEX BETWEEN NOW AND
20Z WITH MVFR CONDITIONS AT TIMES. THE MAIN CONCERN IS POSSIBILITY
OF SVR CONVECTION LATER THIS AFTERNOON AND EVENING. THIS IS
PREDICATED ON HOW CONVECTION EVOLVES SOUTH OF KY WHERE THE GREATEST
RISK OF SVR WILL EXIST. HOWEVER...IT APPEARS THAT AT LEAST SOME SVR
CELLS WILL DEVELOP AND MOVE INTO THE FCST AREA LATER THIS AFTERNOON
AND POSSIBLY AFFECT SDF LEX AND BWG TAF SITES. GIVEN THAT TIMING AND
COVERAGE OF SUCH STORMS IS TENUOUS AT THIS TIME...HAVE INCLUDED VCTS
TO ACCOUNT FOR THIS IN TAFS FOR NOW...WHICH WILL BE UPDATED FOR MORE
DEFINITIVE STORM TRENDS ONCE THEY BECOME BETTER DEFINED LATER TODAY.
SOUTH SFC WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON ASSOCIATED
WITH GRADIENT (NOT CONVECTIVE) WINDS. AFTER THE STORMS AND COLD
FRONT PASS BY THIS EVENING...WINDS WILL SWITCH TO SW AND BECOME VERY
GUSTY AS SURFACE LOW PASSES TO THE WEST AND NORTH OF AREA. LOWER
CLOUDS (MVFR) WILL SWEEP IN AS WELL OVERNIGHT ALONG WITH MAYBE A FEW
SHOWERS AT SDF. CLOUDS WILL CLEAR OUT ON THU...ALTHOUGH A TROF
SWINGING BY TO THE NORTH OF KY IN THE AFTERNOON COULD CAUSE A SHOWER
OR TSTM AT SDF IN THE LATE AFTERNOON.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........TWF
LONG TERM.........BJS
AVIATION..........TWFHazardous weather outlook, Apr 27, 3:07 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 407 PM EDT WED APR 27 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 407 PM EDT WED APR 27 2011 /307 PM CDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND CONTINUE THIS EVENING AS LOW PRESSURE RIDES NORTHEAST INTO THE LOWER OHIO VALLEY. ADDITIONAL RAINFALL THROUGH TONIGHT OF 1 TO 2 INCHES IS POSSIBLE WHICH COULD RENEW FLASH FLOOD PROBLEMS. BE PREPARED FOR RAPID STREAM RISES AND DO NOT DRIVE OVER FLOODED ROADWAYS! IN ADDITION...SEVERE THUNDERSTORMS ARE STILL POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE AREA AS STORMS DEVELOP ALONG AND EAST OF A COLD FRONT AND MOVE RAPIDLY NORTHEAST INTO AND ACROSS CENTRAL KENTUCKY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE SUNDAY INTO MONDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING... AND ANY OCCURRENCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATE THIS AFTERNOON AND TONIGHT. TWF
In the hours before
Local storm report, Apr 27, 12:29 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM TSTM WND DMG 9 NE RUSSELLVILLE 36.93N 86.78W
04/26/2011 LOGAN KY NWS STORM SURVEY
AN NWS STORM SURVEY CONFIRMED STRAIGHT LINE WIND DAMAGE
IN CHANDLERS CHAPEL. SEVERAL SMALL OUTBUILDINGS
INCLUDING A CAR PORT AND A BARN WERE SEVERELY DAMAGED.
NUMEROUS TREES WERE SNAPPED. WINDS WERE ESTIMATED TO BE
AROUND 80 MPH.
&&
EVENT NUMBER LMK1100687
EERLocal storm report, Apr 27, 12:41 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM TORNADO 2 E CONNERSVILLE 38.38N 84.39W
04/23/2011 HARRISON KY NWS STORM SURVEY
AN NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO WITH
WINDS OF 85 MPH TOUCHED DOWN ABOUT 1.5 MILES EAST OF
CONNERSVILLE AND REMAINED ON THE GROUND FOR A QUARTER TO
HALF A MILE. THE PATH WIDTH WAS 50 TO 75 YARDS. THE
TOUCHDOWN OCCURED ALONG HIGHWAY 32. AT LEAST TWO DOZEN
LARGE TREES WERE UPROOTED OR SNAPPED. A SMALL GARAGE WAS
DESTROYED AND TWO SMALL OUTBUILDINGS WERE DAMAGED.
&&
EVENT NUMBER LMK1100688
EERLocal storm report, Apr 27, 2:14 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 7 ENE CRAB ORCHARD 37.50N 84.39W
04/27/2011 GARRARD KY TRAINED SPOTTER
TREES WERE DOWNED OR SNAPPED ALONG GABBARD ROAD. ONE
WAS BLOWN ON TO A MOBILE HOME.
&&
EVENT NUMBER LMK1100689
MRCLocal storm report, Apr 27, 3:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL SCOTTSVILLE 36.75N 86.20W
04/27/2011 E0.70 INCH ALLEN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100690
MRCLocal storm report, Apr 27, 3:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 4 W GLENDALE 37.60N 85.99W
04/27/2011 HARDIN KY NWS STORM SURVEY
TWO FEET OF WATER COVERED HIGHWAY 1375 NEAR STAR MILLS.
&&
EVENT NUMBER LMK1100691
MRCSpecial weather statement, Apr 27, 4:13 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT WED APR 27 2011
KYZ061-062-070>072-272145-
BUTLER-EDMONSON-LOGAN-SIMPSON-WARREN-
413 PM CDT WED APR 27 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL QUICKLY MOVE NORTHEAST ACROSS LOGAN
COUNTY AND INTO BUTLER COUNTY...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 50
MPH.
OCCASIONAL LIGHTNING...BRIEF TORRENTIAL RAIN...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
PLUM SPRINGS...
MORGANTOWN...
MEMPHIS JUNCTION...
DELAFIELD...
SHARER AND RICHELIEU...
GUY AND SUGAR GROVE...
RIVERSIDE AND BENLEO...
ROUNDHILL AND BIG REEDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF TORRENTIAL RAINFALL WILL QUICKLY REDUCE VISIBILITIES AND
CREATE PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3708 8698 3708 8694 3709 8692 3712 8691
3713 8692 3740 8662 3737 8652 3734 8648
3732 8648 3732 8645 3712 8621 3671 8680
3693 8707 3700 8707
TIME...MOT...LOC 2111Z 225DEG 69KT 3691 8685
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:08 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 22 min |
| Apr 26, 7:27 PM CDT | Tornado Warning | LMK | Grayson, Hardin | 33 min |
| Apr 26, 7:48 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 26, 8:16 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 29 min |
| Apr 26, 8:46 PM CDT | Special Weather Statement | LMK | Nelson | 29 min |
| Apr 26, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 14 min |
| Apr 26, 9:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 9:32 PM CDT | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 28 min |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 34 min |
| Apr 26, 9:56 PM CDT | Tornado Warning | LMK | Ohio | 34 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 40 min |
| Apr 26, 10:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | LMK | Franklin | 35 min |
| Apr 26, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Apr 26, 10:39 PM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more | 10 hr |
| Apr 26, 10:44 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 26, 10:47 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Apr 26, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson | 26 min |
| Apr 26, 10:54 PM CDT | Special Weather Statement | LMK | Hancock | 36 min |
| Apr 26, 10:59 PM CDT | Special Weather Statement | LMK | Shelby | 31 min |
| Apr 26, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 28 min |
| Apr 26, 11:13 PM CDT | Flash Flood Warning | LMK | Hancock, Ohio | 9 hr |
| Apr 26, 11:13 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 28 min |
| Apr 26, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 37 min |
| Apr 26, 11:24 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 36 min |
| Apr 26, 11:32 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 9 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| Apr 26, 11:55 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 35 min |
| Apr 27, 12:06 AM CDT | Special Weather Statement | LMK | Logan | 24 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 30 min |
| Apr 27, 12:25 AM CDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Oldham, Trimble | 3 hr |
| Apr 27, 12:38 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 3 hr |
| Apr 27, 12:41 AM CDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 34 min |
| Apr 27, 12:58 AM CDT | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| Apr 27, 1:23 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin | 22 min |
| Apr 27, 1:43 AM CDT | Special Weather Statement | LMK | Hardin | 32 min |
| Apr 27, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 41 min |
| Apr 27, 2:07 AM CDT | Special Weather Statement | LMK | Grayson, Warren | 23 min |
| Apr 27, 2:20 AM CDT | Special Weather Statement | LMK | Logan | 25 min |
| Apr 27, 2:35 AM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 25 min |
| Apr 27, 3:15 AM CDT | Special Weather Statement | LMK | Allen, Edmonson, Grayson, Hardin, Meade, Warren | 60 min |
| Apr 27, 3:24 AM CDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Oldham, Trimble | 5 hr |
| Apr 27, 3:27 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 5 hr |
| Apr 27, 4:45 AM CDT | Special Weather Statement | LMK | Oldham, Shelby, Spencer, Trimble | 45 min |
| Apr 27, 5:06 AM CDT | Tornado Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 27, 5:12 AM CDT | Special Weather Statement | LMK | Simpson, Warren | 33 min |
| Apr 27, 5:27 AM CDT | Special Weather Statement | LMK | Allen | 33 min |
| Apr 27, 5:37 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 23 min |
| Apr 27, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart | 30 min |
| Apr 27, 6:19 AM CDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 26 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | LMK | Monroe | 28 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Russell | 31 min |
| Apr 27, 6:48 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Shelby | 27 min |
| Apr 27, 6:52 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Apr 27, 6:53 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Washington | 22 min |
| Apr 27, 6:56 AM CDT | Tornado Warning | LMK | Franklin, Henry, Shelby | 19 min |
| Apr 27, 7:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Apr 27, 7:11 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Metcalfe, Russell, Taylor | 34 min |
| Apr 27, 7:12 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 33 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | LMK | Anderson, Boyle, Fayette, Jessamine, Mercer, Woodford | 36 min |
| Apr 27, 7:31 AM CDT | Tornado Warning | LMK | Clinton | 14 min |
| Apr 27, 7:33 AM CDT | Severe Thunderstorm Warning | LMK | Russell | 12 min |
| Apr 27, 7:40 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 35 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 30 min |
| Apr 27, 7:51 AM CDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 24 min |
| Apr 27, 7:52 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 23 min |
| Apr 27, 8:02 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 28 min |
| Apr 27, 8:12 AM CDT | Tornado Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison | 33 min |
| Apr 27, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 30 min |
| Apr 27, 8:21 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 24 min |
| Apr 27, 8:23 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 12 hr |
| Apr 27, 8:40 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 35 min |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Hart | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Edmonson | 4 days |
| Apr 27, 10:41 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 25 hr |
| Apr 27, 4:13 PM CDT | Special Weather Statement | LMK | Butler, Logan, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.